Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 26, 2014, 4:21 PM CDT for Morrison County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 26, 2014, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 154 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:30 PM CDT | HAIL 1 | 5 W Harding, MN | LATE REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
080
WWUS83 KMPX 262121
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CDT SAT JUL 26 2014
MNZ043-262200-
MORRISON-
421 PM CDT SAT JUL 26 2014
AT 416 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF CAMP RIPLEY. THIS STORM WAS MOVING EAST
AT 20 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN CENTRAL MORRISON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4616 9436 4616 9412 4611 9411 4610 9411
4609 9411 4612 9444 4620 9443 4620 9437
TIME...MOT...LOC 2122Z 276DEG 17KT 4616 9434
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:22 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 26, 3:22 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT SAT JUL 26 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 250 PM CDT SAT JUL 26 2014 SHORT TERM CONCERNS REMAIN THUNDER THREAT TONIGHT AND COVERAGE OF SHOWERS AND ISOLATED THUNDER SUNDAY. WESTERLY WINDS MOVING OUT AHEAD OF THE SURFACE FRONT OVER THE EASTERN DAKOTAS...MOVING INTO WEST CENTRAL MN NOW. SOME MOISTURE CONVERGENCE ALONG THE BOUNDARY...AS DEPICTED BY THE LATEST MESOSCALE ANALYSIS AR 19Z. SOME HEAVIER CUMULUS INDICATED AND WEAK RADAR RETURNS NORTH OF KAXN. STILL COULD SEE AN ISOLATED/WIDELY SCATTERED THUNDERSTORM ALONG THIS BOUNDARY AS IT MOVES INTO WESTERN WISCONSIN AFTER 00Z SUN. WILL CARRY SOME LOW POPS WITH THIS FEATURE EAST INTO WISCONSIN THIS EVENING. COOLER AND DRIER AIR WORKS SOUTHEAST OVER THE REGION INTO SUNDAY AS THE UPPER LOW MOVES INTO NORTHWEST WISCONSIN. COLD POOL SHOWERS AND ISOLATED THUNDER EXPECTED TO DEVELOP AS WELL....MAINLY IN THE AFTERNOON. TEMPERATURES EXPECTED TO STRUGGLE INTO THE LOW/MID 70S OVER MOST OF THE REGION. STRONG NORTHWEST WINDS SHOULD ALSO DEVELOP ESPECIALLY ACROSS THE WESTERN PORTION OF THE CWA. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT JUL 26 2014 NORTHWEST FLOW ALOFT WILL TAKE HOLD STARTING SUN NIGHT AS A CUTOFF LOW OVER THE GREAT LAKES SHIFTS OFF TO THE E ALONG WITH ITS SFC LOW PRES CENTER REFLECTION. THIS WILL DRAG ANY PRECIPITATION OFF TO THE E...STARTING A PROLONGED DRIER AND COOLER LONGER RANGE PERIOD. MODIFIED CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION STARTING MONDAY AND LAST THRU WEDNESDAY...PROMOTING MOSTLY CLEAR AND BELOW-NORMAL TEMPERATURES OVER THE AREA. 12Z GFS DOES ATTEMPT TO SPIT OUT A HUNDREDTH HERE AND THERE...BUT WITH VIRTUALLY NO UPPER LEVEL SUPPORT AND SFC HIGH PRES ENTRENCHED OVER THE AREA...AM DISCOUNTING THIS. IN FACT...THE ONLY PERIOD HAVING MENTION OF PRECIP IS THU DURING THE DAY AS A SHORTWAVE TROF DISTURBANCE ALOFT FORMS OVER LAKE SUPERIOR AND DRIFTS SWD...ALLOWING ISOLD SHWRS/TSTMS TO DEVELOP OVER NW WI AND DRIFT TO THE S INTO ERN AND SRN MN INTO WRN WI. SFC HIGH PRES LOOKS TO REASSERT ITSELF FOR FRI AND SAT WITH CONTINUED NW FLOW ALOFT...AGAIN RESULTING IN ADDITIONAL DRYING OUT TIME AND TEMPERATURES STILL RUNNING BELOW NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1212 PM CDT SAT JUL 26 2014 SFC FRONT MOVING EAST THIS AFTERNOON WITH CHANCE OF THUNDER ASSOCIATED. BELIEVE WILL BE WIDELY SCT ALONG THE BOUNDARY. MAY BECOME A BIT MORE ORGANIZED AS IT MOVES INTO WC WISCONSIN INTO THE OVERNIGHT. EXPECT VFR CONDITIONS WITH CHC MVFR WITH THUNDER. THEN LOWER MVFR CIGS WILL DEVELOP LATE TONIGHT IN THE NORTHWEST AREA AND SPREAD SOUTHEAST THROUGH 12-14Z SUNDAY. SHRA WILL BE POSSIBLE AS THE UPPER LOW DROPS SOUTHEAST WITH COLD POOL. WINDS EXPECTED TO BECOME MORE S-SW AHEAD OF FRONT AND THEN W-NW AND INCREASE/BECOME GUSTY INTO SUNDAY. KMSP... VFR WITH SMALL CHANCE MVFR/TSRA 00Z-03Z. THEN MVFR CIGS ARE EXPECTED TO DROP SOUTHEAST LATE TONIGHT AND INTO SUNDAY AS UPPER LOW DROPS MOVES THROUGH. SHRA THREAT ALSO DEVELOPS DURING THE MORNING. S-SW WINDS DEVELOPING AHEAD OF SFC FRONT. THAT MOVES THROUGH THE EVENING WITH W-NW WINDS DEVELOPING...INCREASING AND GUSTY DURING THE DAY. /OUTLOOK FOR KMSP/ MON...VFR. WINDS N AT 5KTS. TUE...VFR. WINDS NAT 10KTS. WED...VFR. WINDS N AT 5KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...JPC AVIATION...DWE
Hazardous weather outlook, Jul 26, 12:37 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1237 PM CDT SAT JUL 26 2014 MNZ041-042-047>049-054>058-064-065-073-271200- DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- 1237 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORMS IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ043>045-050>053-059>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-271200- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1237 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS CENTRAL MINNESOTA...AND INTO WEST CENTRAL WISCONSIN OVERNIGHT. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 26, 3:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT SAT JUL 26 2014 MNZ054-056-064-262115- CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE- 326 PM CDT SAT JUL 26 2014 AT 324 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES SOUTHWEST OF MADISON...OR 11 MILES NORTHEAST OF GARY. THESE STORMS WERE MOVING EAST AT 35 MPH. WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... FLORIDA CREEK WILDLIFE MANAGEMENT AREA. MADISON AIRPORT. PROVIDENCE. DAWSON. BOYD. WATSON. LAT...LON 4504 9557 4479 9556 4480 9639 4498 9640 TIME...MOT...LOC 2026Z 268DEG 30KT 4490 9626 CARLYON
Special weather statement, Jul 26, 3:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 PM CDT SAT JUL 26 2014
MNZ042-043-262100-
MORRISON-TODD-
332 PM CDT SAT JUL 26 2014
...THUNDERSTORMS MOVING OVER MORRISON AND TODD COUNTIES THROUGH 400
PM CDT...
AT 329 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES SOUTH OF STAPLES. THIS STORM WAS MOVING EAST AT
35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUSHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4628 9435 4625 9436 4623 9438 4619 9437
4607 9438 4615 9499 4627 9496
TIME...MOT...LOC 2032Z 274DEG 29KT 4620 9487
JLTSpecial weather statement, Jul 26, 3:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT SAT JUL 26 2014
MNZ042-043-262115-
MORRISON-TODD-
346 PM CDT SAT JUL 26 2014
...THUNDERSTORMS MOVING OVER MORRISON AND TODD COUNTIES THROUGH 415
PM CDT...
AT 345 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES SOUTH OF STAPLES. THIS STORM WAS MOVING EAST AT
35 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUSHING.
CAMP RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4627 9433 4623 9438 4616 9436 4616 9430
4607 9430 4613 9482 4627 9479 4628 9433
TIME...MOT...LOC 2047Z 274DEG 29KT 4619 9469
JLTLocal storm report, Jul 26, 3:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 5 WNW CUSHING 46.22N 94.66W
07/26/2014 M1.75 INCH TODD MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jul 26, 4:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 W CUSHING 46.19N 94.63W
07/26/2014 M0.50 INCH MORRISON MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Jul 26, 4:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CDT SAT JUL 26 2014
MNZ043-262200-
MORRISON-
421 PM CDT SAT JUL 26 2014
AT 416 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF CAMP RIPLEY. THIS STORM WAS MOVING EAST
AT 20 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN CENTRAL MORRISON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4616 9436 4616 9412 4611 9411 4610 9411
4609 9411 4612 9444 4620 9443 4620 9437
TIME...MOT...LOC 2122Z 276DEG 17KT 4616 9434
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:04 PM CDT | Special Weather Statement | MPX | Todd | 56 min |
| Jul 26, 3:26 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 49 min |
| Jul 26, 3:32 PM CDT | Special Weather Statement | MPX | Todd | 28 min |
| Jul 26, 3:46 PM CDT | Special Weather Statement | MPX | Morrison | 29 min |
| Jul 26, 3:50 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 25 min |
| Jul 26, 4:23 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 17 min |
| Jul 26, 4:55 PM CDT | Special Weather Statement | MPX | Mille Lacs | 50 min |
| Jul 26, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 29 min |
| Jul 26, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 31 min |
| Jul 26, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 34 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.